Oklahoma, 2018Drought in Oklahoma, January 1 to 31, 2018
January 1 to 31, 2018 · NWS OUN · 47 events in 47 counties and zones
With a lack of rainfall, severe drought spread over the western two thirds of Oklahoma and extreme drought encroached upon much of western Oklahoma.
Every event with a place to put it; 47 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 47
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With a lack of rainfall, severe drought spread over the western two thirds of Oklahoma and extreme drought encroached upon much of western Oklahoma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 31, 10:18 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Dec 31, 10:18 PM CST, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1018 PM CST Sun Dec 31 2017
.DISCUSSION...
&&
.AVIATION...
Northeast winds will slowly diminish through the night and VFR
conditions will persist until 020600.
&&
.PREV DISCUSSION... /issued 606 PM CST Sun Dec 31 2017/
DISCUSSION...
AVIATION...
MVFR ceilings are expected to move south of SPS later tonight;
otherwise, TAF sites will be VFR. North winds will persist, but
speeds will diminish Monday morning.
PREV DISCUSSION... /issued 329 PM CST Sun Dec 31 2017/
DISCUSSION...
Low clouds across far southern Oklahoma and western north
Texas will continue erode through the afternoon and early
evening. Meanwhile, a breezy northerly wind will continue through
at least sunrise Monday before diminishing some. Therefore, very
cold wind chill values will result as temperatures fall into the
single digit and lower teens overnight.
Mid and high clouds will increase late Monday into Tuesday as a
shortwave trough approaches the southern Plains from the
northwest.
Another quick moving trough will skirt the area late Tuesday
into Wednesday. An associated cold front will move through the
area during the day Wednesday, but most of the cold air will
remain well north and east of the area.
The wind will briefly shift back to the south on Thursday before
another front moves across the southern Plains on Friday.
Near average temperatures and dry weather are expected for the
start of next weekend with perhaps a chance of rain by late
Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 5 19 9 24 / 0 0 0 10
Hobart OK 5 20 8 25 / 0 0 0 0
Wichita Falls TX 9 24 11 26 / 0 0 0 10
Gage OK 0 19 5 27 / 0 0 0 0
Ponca City OK 1 16 4 24 / 0 0 0 10
Durant OK 12 25 14 30 / 0 0 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Chill Advisory until noon CST Monday for OKZ004>048-050>052.
TX...Wind Chill Advisory until noon CST Monday for TXZ083>090.
&&
14/09/09
Hazardous weather outlook, Dec 31, 7:16 PM CST, 4 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
716 PM CST Sun Dec 31 2017
OKZ004>048-050>052-TXZ083>090-020130-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
716 PM CST Sun Dec 31 2017
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Through Tonight...
.Cold...
Tonight, most locations will see wind chill values drop down to
between 5 below zero and 15 below zero.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
.Cold...
Monday morning, dangerously cold conditions will continue with
wind chill values ranging from 5 below to 15 below.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
Drought, Alfalfa
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Alfalfa forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
Drought, Atoka
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Atoka forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.374, -96.038 (the zone’s center; the record gives no point)
Drought, Beckham
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Beckham forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.269, -99.682 (the zone’s center; the record gives no point)
Drought, Blaine
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Blaine forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.875, -98.433 (the zone’s center; the record gives no point)
Drought, Caddo
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Caddo forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
Drought, Canadian
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Canadian forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.542, -97.982 (the zone’s center; the record gives no point)
Drought, Carter
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Carter forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.251, -97.286 (the zone’s center; the record gives no point)
Drought, Cleveland
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Cleveland forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.203, -97.326 (the zone’s center; the record gives no point)
Drought, Coal
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Coal forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.588, -96.298 (the zone’s center; the record gives no point)
Drought, Comanche
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Comanche forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.662, -98.472 (the zone’s center; the record gives no point)
Drought, Cotton
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Cotton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.290, -98.372 (the zone’s center; the record gives no point)
Drought, Custer
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Custer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.639, -99.001 (the zone’s center; the record gives no point)
Drought, Dewey
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Dewey forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
Drought, Ellis
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Ellis forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
Drought, Garfield
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Garfield forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.379, -97.783 (the zone’s center; the record gives no point)
Drought, Garvin
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Garvin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.705, -97.309 (the zone’s center; the record gives no point)
Drought, Grady
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Grady forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.017, -97.884 (the zone’s center; the record gives no point)
Drought, Grant
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Grant forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.796, -97.786 (the zone’s center; the record gives no point)
Drought, Greer
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Greer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.936, -99.561 (the zone’s center; the record gives no point)
Drought, Harmon
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Harmon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.744, -99.846 (the zone’s center; the record gives no point)
Drought, Harper
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Harper forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
Drought, Hughes
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Hughes forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.048, -96.250 (the zone’s center; the record gives no point)
Drought, Jackson
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.588, -99.415 (the zone’s center; the record gives no point)
Drought, Jefferson
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.111, -97.836 (the zone’s center; the record gives no point)
Drought, Johnston
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Johnston forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.317, -96.661 (the zone’s center; the record gives no point)
Drought, Kay
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Kay forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
Drought, Kingfisher
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Kingfisher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
Drought, Kiowa
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Kiowa forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.916, -98.981 (the zone’s center; the record gives no point)
Drought, Lincoln
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.703, -96.881 (the zone’s center; the record gives no point)
Drought, Logan
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.919, -97.443 (the zone’s center; the record gives no point)
Drought, Love
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Love forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.950, -97.244 (the zone’s center; the record gives no point)
Drought, Major
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Major forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.312, -98.536 (the zone’s center; the record gives no point)
Drought, Marshall
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Marshall forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.025, -96.769 (the zone’s center; the record gives no point)
Drought, McClain
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- McClain forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.009, -97.444 (the zone’s center; the record gives no point)
Drought, Murray
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Murray forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.482, -97.068 (the zone’s center; the record gives no point)
Drought, Noble
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Noble forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.389, -97.230 (the zone’s center; the record gives no point)
Drought, Oklahoma
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Oklahoma forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
Drought, Payne
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Payne forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.077, -96.976 (the zone’s center; the record gives no point)
Drought, Pontotoc
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Pontotoc forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.728, -96.684 (the zone’s center; the record gives no point)
Drought, Pottawatomie
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Pottawatomie forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.207, -96.948 (the zone’s center; the record gives no point)
Drought, Roger Mills
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Roger Mills forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.688, -99.696 (the zone’s center; the record gives no point)
Drought, Seminole
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Seminole forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.168, -96.615 (the zone’s center; the record gives no point)
Drought, Stephens
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Stephens forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.486, -97.851 (the zone’s center; the record gives no point)
Drought, Tillman
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Tillman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.373, -98.924 (the zone’s center; the record gives no point)
Drought, Washita
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Washita forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.290, -98.992 (the zone’s center; the record gives no point)
Drought, Woods
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Woods forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
Drought, Woodward
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Woodward forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Michigan, January 1 to 7, 20184 deaths · 14 events
- Cold in Wisconsin, January 1 to 6, 20183 deaths · 20 events
- Cold and Sleet in Texas, January 1, 20182 deaths · $75,000 · 2 events
- Extreme Cold in Minnesota, January 1, 20181 death · 1 injured · 20 events
- Extreme Cold in Wisconsin, January 1, 20181 death · 1 injured · 1 event
- Extreme Cold in Missouri, January 1, 20181 death · 1 event
- Extreme Cold in Tennessee, January 1 to 4, 20181 death · 1 event
- Cold in Missouri, January 1, 20181 death · 1 event
- Extreme Cold in Iowa, January 1 to 2, 201851 events
- Drought in New Mexico, January 1 to 31, 201837 events
- Extreme Cold in Illinois, January 1 to 2, 201829 events
- Lake-Effect Snow in New York, January 1, 2018$35,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 733573, 733574, 733575, 733576, 733577, 733578, 733579, 733580, 733581, 733582, 733583, 733584, 733585, 733586, 733587, 733588, 733589, 733590, 733591, 733592, 733593, 733594, 733595, 733596, 733597, 733598, 733599, 733600, 733601, 733602, 733603, 733604, 733605, 733606, 733607, 733608, 733609, 733610, 733611, 733612, and more.